Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2007, 1:52 PM CDT for Reynolds County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 1:52 PM CDT (18:52 UTC)
- Expired
- Apr 3, 2007, 2:30 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:10 PM CDT | HAIL 0.75 | Bunker, MO | REPORTED BY HIGHWAY PATROL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031852
SVRLSX
MOC179-031930-
/O.NEW.KLSX.SV.W.0065.070403T1852Z-070403T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 230 PM CDT
* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF BUNKER...OR ABOUT 18 MILES
SOUTHEAST OF SALEM...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUNKER...
OATES...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3757 9132 3742 9121 3742 9077 3760 9076
3760 9125
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:12 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 3, 7:12 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 712 AM CDT TUE APR 3 2007 .DISCUSSION... ONE LAST WRM AND STORMY DAY FOR THE BI-STATE REGION TIL A COOL AND DRY WX PATTERN BGNS TGT. SFC LOW WILL DVLP OVR IA AS A RELATIVELY STG SHRTWV TROF MOVES EWD THRU THE NRN PLAINS AND UPR LVL DIVERGENCE INCRS OVR NWRN MO AND IA BY 12Z TUE AHD OF UPR LVL TROF. TSRA CAN BE EXPECTED ALONG THIS STG CDFNT AS IT MOVES FAIRLY RAPIDLY SEWD THRU THE CWA TDA. BOTH NAM AND GFS MDLS DEPICT STG UPR LVL DIVERGENCE OVR MUCH OF THE CWA BY 18Z TUE AHD OF THE UPR LVL TROF. POTENTIAL OF SVR STORMS ALONG AND AHD OF THIS CDFNT AS THE NAM MDL FCSTS K INDICES IN THE LWR 30S OVR MAINLY THE ERN AND SRN PTN OF THE CWA BY 18Z TUE ALONG WITH SFC LI VALUES OF ARND -6 ALONG AND AHD OF THE CDFNT. TEMPERATURES WILL LIKELY BGN TO FALL THIS AFTN ACRS THE NRN AND WRN PTN OF THE CWA BHND THE CDFNT AS THE MDLS ARE SHOWING VRY STG 850 MB CAA MAINLY FM STL N AND W THIS AFTN. THE CDFNT SHOULD PUSH SEWD TO THE MOST ERN AND SRN PTNS OF THE CWA BY 00Z WED. MAY INCLUDE A LOW POP THIS EVNG MAINLY OVR THE SERN PTN OF THE CWA...TIL STG LOW LVL CAA AND DRYING END THE THREAT OF TSRA. WILL HAVE CLRG BEHIND THE CDFNT AS STG SFC RDG BLDS SEWD THRU THE CWA THIS EVNG...BUT WILL LIKELY HAVE SOME WRP ARND TYPE LOW LVL CLOUDINESS MAINLY OVR THE NRN AND ERN PTN OF THE CWA LT TGT INTO EARLY WED MRNG SW OF THE SFC AND UPR LVL LOW CNTRD OVR THE GRT LKS REGION. MUCH COLDER TEMPERATURES FOR WED MRNG AS THE MDLS DROP THE -4 DGR C 850 MB ISOTHERM SWD TO THE STL METRO AREA BY 12Z WED. LOW TEMPERATURES SHOULD BE IN THE 30S TGT WITH LOWS NR THE FREEZING MARK IN COU AND UIN. TRANQUIL AND UNSEASONABLY COOL WX FOR WED AND WED NGT AS THE STG SFC RDG CONTS TO BLD SEWD THRU MO AND IL. LOW TEMPERATURES WED NGT SHOULD BE BLW FREEZING OVR THE ENTR CWA WITH GOOD RADIATIONAL COOLING WITH A MOSTLY CLR SKY...DCRSG NWLY SFC WNDS...AND SFC DWPTS IN THE UPR TEENS TO LWR 20S. NAM MDL DVLPS SOME WAA TYPE PCPN OVR MAINLY THE SWRN PTN OF THE CWA THU NGT...ALTHOUGH THE GFS KEEPS ALL THE PCPN SW OF THE CWA. MAY INCLUDE A LOW POP OF RAIN/SNOW THU NGT OVR THE SWRN PTN OF THE CWA. GKS && .AVIATION... FOR THE 12Z TAFS... A STRONG COLD FRONT WILL BE MAKING ITS WAY ACROSS THE AREA TODAY REACHING COLUMBIA AROUND NOON...ST LOUIS AROUND 3 TO 4PM. THERE IS A MODERATE RISK FOR SEVERE STORMS NEAR ST LOUIS WITH A SLIGHT RISK AT COLUMBIA AND QUINCY. THE WINDS ALOFT ARE 45 TO 50 KNOTS WITHIN 3 THOUSAND FEET BUT THESE WILL DIE DOWN BY 8 TO 9 AM AS THE GRADIENT SLACKS OFF. NO TIME FOR ADDITIONAL COMMENTS DUE TO SEVERE WEATHER. PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 3, 9:24 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 924 AM CDT TUE APR 3 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 924 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF A COLD FRONT TODAY. SEVERE THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE PROTECTED FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...REPORT ANY SEVERE WEATHER AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Apr 3, 9:06 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD S SHELBINA 39.69N 92.04W
04/03/2007 SHELBY MO CO-OP OBSERVER
2.65 INCHES OF RAIN SINCE 7 AM THIS MORNING. LOCAL CREEKS
AND STREAMS OVERFLOWING ONTO ROADS THROUGHOUT AREA.
COUNTY BEGINNING TO BARRICADE OFF LOCAL ROADS COVERED
WITH WATER.
0900 AM FLASH FLOOD 5 E SHELBINA 39.69N 91.95W
04/03/2007 SHELBY MO LAW ENFORCEMENT
6 INCHES OF WATER FLOWING ACROSS U.S. 36.
&&
SIPPRELLLocal storm report, Apr 3, 9:09 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 5 E SHELBINA 39.69N 91.95W
04/03/2007 SHELBY MO LAW ENFORCEMENT
3 FEET OF WATER FLOWING OVER U.S. 36. ROAD IS CLOSED.
&&
SIPPRELLLocal storm report, Apr 3, 10:05 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD GRANVILLE 39.56N 92.10W
04/03/2007 MONROE MO LAW ENFORCEMENT
THREE TO FOUR FEET OF WATER OVER THE ROAD NEAR HIGHWAYS
151 AND J AND ALSO ON STATE ROUTE A NEAR GRANVILLE.
&&
LENNINGLocal storm report, Apr 3, 11:55 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 3 E HAMEL 38.89N 89.79W
04/03/2007 U1.00 INCH MADISON IL TRAINED SPOTTER
ON HIGHWAY 140
&&
LENNINGLocal storm report, Apr 3, 12:36 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL HILLSBORO 39.16N 89.48W
04/03/2007 U0.75 INCH MONTGOMERY IL CO-OP OBSERVER
1230 PM HAIL 4 N GREENVILLE 38.94N 89.40W
04/03/2007 U0.75 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Apr 3, 12:41 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 N POCAHONTAS 38.75N 89.54W
04/03/2007 U0.75 INCH BOND IL TRAINED SPOTTER
CORRECTION FOR THE REPORT LISTED AS 4 N GREENVILLE.
&&
LENNINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:19 AM CDT | Severe Thunderstorm Warning | LSX | Knox | 26 min |
| Apr 3, 6:05 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 40 min |
| Apr 3, 6:43 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 62 min |
| Apr 3, 7:26 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 64 min |
| Apr 3, 8:38 AM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 4 hr |
| Apr 3, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 52 min |
| Apr 3, 9:14 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Apr 3, 9:30 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 45 min |
| Apr 3, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 42 min |
| Apr 3, 12:10 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 50 min |
| Apr 3, 12:27 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 23 min |
| Apr 3, 12:55 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 49 min |
| Apr 3, 1:01 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 59 min |
| Apr 3, 1:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 49 min |
| Apr 3, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 47 min |
| Apr 3, 1:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 43 min |
| Apr 3, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 52 min |
| Apr 3, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 47 min |
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 31 min |
| Apr 3, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 36 min |
| Apr 3, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
| Apr 3, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| Apr 3, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 29 min |
| Apr 3, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 57 min |
| Apr 3, 2:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 42 min |
| Apr 3, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Apr 3, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 26 min |
| Apr 3, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 49 min |
| Apr 3, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Apr 3, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 33 min |
| Apr 3, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 3, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.